MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS 3 ML BD INTEGRA¿ RETRACTING SAFETY SYRINGE; SYRINGE, ANTISTICK

BECTON DICKINSON MEDICAL SYSTEMS 3 ML BD INTEGRA¿ RETRACTING SAFETY SYRINGE; SYRINGE, ANTISTICK
Model Number 305274
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address: (b)(6).A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the 3 ml bd integra¿ retracting safety syringe safety mechanism did not activate.  the following information was provided by the reporter.During an intervention with an agitated patient, when it was time to activate the safety mechanism, the needle was twisted and the device did not secure the needle.The patient was very agitated and struggling, which explains why the needle was deformed, but it is precisely for these situations that we want safe equipment.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: four photos were provided to our quality team for investigation.It was observed that the needle did not retract all the way into the syringe barrel due to the bent condition of the needle because of the attempted injection.Potential root cause for the needle bent/retraction could not be related to manufacturing process.Since the reported condition is related to customer use, corrective actions are not necessary.A device history record review showed no rejected inspections or quality issues during the production of the provided batch number that could have contributed to the reported defect.

Brand Name
3 ML BD INTEGRA¿ RETRACTING SAFETY SYRINGE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14528212
Report Number1213809-2022-00304
Device Sequence Number5798691
Product Code MEG
UDI-Device Identifier30382903052746
UDI-Public30382903052746
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number305274
Device Catalogue Number305274
Device Lot Number1020490
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2022
Supplement Date Received by Manufacturer05/28/2022
Initial Report FDA Received Date05/27/2022
Supplement Report FDA Received Date06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown